Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 34, NWS Cleveland, OH

June 20, 2001Portage County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 20, 2001, 6:53 PM EDT for Portage County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2001, 6:53 PM EDT (22:53 UTC)
Expired
Jun 20, 2001, 8:00 PM EDT
In force
67 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Portage County, OH

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 202253
SVRCLE
OHC133-210000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
653 PM EDT WED JUN 20 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PORTAGE COUNTY IN OHIO...

* UNTIL 800 PM EDT

* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF STREETSBORO...OR ABOUT 10 MILES
  NORTHWEST OF RAVENNA...MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STREETSBORO
  RAVENNA
  KENT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:12 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 20, 3:12 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
312 PM EDT WED JUN 20 2001

DIFFUSE FRONTAL BOUNDARY IS IN PLACE ACROSS NORTHERN OHIO ATTM WITH
SCT CONVECTION DVLPG MAINLY ACR CNTRL OH AND ALSO N OF LAKE ERIE.
WATER VAPOR IMAGERY SHOWS UPPER JET ORIENTED FM NRN MI NE INTO
QUEBEC AND RGN IS IN RR QUAD. LIGHTNING ACTIVITY IS LOW ATTM. WL
INCLUDE A CHC OF RW/TSTM FOR TNGT.  MORE SIGNIFICANT SHORT WAVE WILL
MOVE EAST ACROSS THE RGN THU AND INTO FRI. ETA MODEL HAS COME AROUND
TO THE AVN SOLUTION AND IS SPREADING STG UVM ACR NRN OH. WITH
DIFFUSE SFC FNT MOVG LITTLE IN ADV OF THE SYSTEM, A  SIGNIFICANT
RAIN IS EXP THU AFTN AND EVE.  DRY SLOT ADV INTO THE RGN LATE THU
NGT AND EARLY FRI. ANOTHER VORT LOBE WL ROTATE ACR THE LOWER LAKES
FRI AFTN AND MAY SPREAD SCT RW ACR THE NW. WL INCREASE POPS FOR THU
ABV THE FWC. FAIR WEATHER WL RETURN FOR THE WEEKEND.

.CLE...
OH...NONE.
PA...NONE.

LAPLANTE

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:03 PM EDTSevere Thunderstorm WarningCLELucas57 min
Jun 19, 8:57 PM EDTSevere Thunderstorm WarningCLELucas33 min
Jun 19, 10:09 PM EDTSevere Thunderstorm WarningCLESeneca36 min
Jun 19, 10:32 PM EDTSevere Thunderstorm WarningCLEHuron43 min
Jun 20, 6:20 PM EDTSevere Thunderstorm WarningCLECuyahoga, Summit40 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.